Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 239, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 30, 2013, 1:12 PM CDT for Rankin County, Mississippi. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2013, 1:12 PM CDT (18:12 UTC)
- Expired
- May 30, 2013, 2:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 21 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1571 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
821
WUUS54 KJAN 301812
SVRJAN
MSC121-301900-
/O.NEW.KJAN.SV.W.0239.130530T1812Z-130530T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
112 PM CDT THU MAY 30 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 200 PM CDT
* AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTH OF PELAHATCHIE
MOVING NORTH AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PELAHATCHIE BY 120 PM CDT...
LEESBURG AND FANNIN BY 135 PM CDT...
PISGAH AND GOSHEN SPRINGS BY 140 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3247 9001 3258 8979 3258 8978 3256 8978
3245 8975 3215 8974 3214 8990
TIME...MOT...LOC 1812Z 171DEG 30KT 3225 8981
$$
CME2 follow-up statements
108
WWUS54 KJAN 301827
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
127 PM CDT THU MAY 30 2013
MSC121-301900-
/O.CON.KJAN.SV.W.0239.000000T0000Z-130530T1900Z/
RANKIN MS-
127 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTHEASTERN RANKIN COUNTY...
AT 128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PELAHATCHIE MOVING NORTH AT
35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LEESBURG AND FANNIN BY 135 PM CDT...
PISGAH AND GOSHEN SPRINGS BY 140 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3223 8992 3248 8999 3258 8978 3245 8976
3244 8976 3226 8974
TIME...MOT...LOC 1828Z 171DEG 30KT 3237 8982
$$
CME042
WWUS54 KJAN 301840
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
140 PM CDT THU MAY 30 2013
MSC121-301900-
/O.CON.KJAN.SV.W.0239.000000T0000Z-130530T1900Z/
RANKIN MS-
140 PM CDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM CDT
FOR NORTH CENTRAL RANKIN COUNTY...
AT 140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PISGAH MOVING NORTH AT 35
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
PISGAH AND GOSHEN SPRINGS BY 145 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
LAT...LON 3236 8992 3249 8996 3258 8979 3245 8976
3244 8978 3236 8975 3235 8976
TIME...MOT...LOC 1840Z 171DEG 30KT 3244 8980
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:14 AM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 30, 10:14 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1014 AM CDT THU MAY 30 2013 .DISCUSSION...THURSDAY IS OFF TO A MILD AND HUMID START. A BROKEN CU FIELD COVERS MOST OF THE AREA...AND ISOLATED LIGHT SHOWERS HAVE BEEN ONGOING THROUGHOUT THE MORNING. THE 12Z KJAN RAOB INDICATED A MOIST (PWAT AROUND 1.64) AND UNSTABLE (MLCAPES ALREADY AROUND 1700 J/KG) ENVIRONMENT IN PLACE PRIOR TO DAYTIME HEATING...THOUGH WIND SHEAR WAS FAIRLY WEAK. WATER VAPOR IMAGERY SHOWS A NOTABLE UPPER LEVEL WAVE SWINGING ACROSS THE RED RIVER VALLEY. AS IT CROSSES THE LOWER MS RIVER VALLEY TODAY...IT WILL HELP TO IGNITE CONVECTION ACROSS THE AREA. FORECAST SOUNDINGS AND GRIDDED OUTPUT INDICATE SFC BASED CAPES RISING TO NEAR 3000 J/KG BY MIDDAY ACROSS MUCH OF THE AREA WITH MID LEVEL LAPSE RATES AS HIGH AS 6.5-7 C/KM ACROSS THE DELTA. 0-6 KM BULK SHEAR MAGNITUDES WILL BE MARGINAL BUT MAY REACH 25-30 KTS OVER THE DELTA. WITH AN ABUNDANTLY MOIST AIRMASS IN PLACE ACROSS THE REGION...THIS WILL SET THE STAGE FOR BETTER THAN USUAL COVERAGE OF SHOWERS AND THUNDERSTORMS. HIGH RES GUIDANCE INDICATES CONVECTION BEGINNING BY LATE MORNING OR EARLY AFTERNOON. SOME OCCURRENCES OF DAMAGING WINDS WILL BE POSSIBLE...AND WE BELIEVE THE BEST CHANCE FOR THIS WILL BE THE NWRN PART OF THE CWA WHERE LAPSE RATES AND BULK SHEAR WILL BE SOMEWHAT BETTER. THE CURRENT FORECAST HAS A GOOD HANDLE ON THE SITUATION FOR TODAY. THE ONLY NOTABLE ADJUSTMENT WAS TO BUMP FORECAST HIGH TEMPS DOWN A COUPLE DEGREES. IF CONVECTION DEVELOPS AS EARLY AS EXPECTED...IT MAY BE DIFFICULT TO REACH THE UPPER 80S IN MOST LOCATIONS. UPDATED PRODUCTS ARE CURRENTLY BEING SHIPPED OUT. /DL/ && .AVIATION...MVFR CONDS PREVAIL OVER MUCH THE REGION AS OF 15Z WITH BKN/OVC CLOUD CIGS BTW 800 TO 2000 FT. CIGS WILL SLOWLY IMPROVE UPWARD WITH VFR CONDS PREVAILING BY EARLY AFTERNOON. ISO SHRA ONGOING NOW ALONG AND SOUTH OF A KHBG TO KJAN TO KGLH LINE. EXPECT COVERAGE AND INTENSITY TO INCREASE TO TSRA THROUGH THE LATE MRNG AND AFTN HOURS. SOME TSRA COULD BE STRONG WITH LOCALIZED TURBULENT WINDS ALOFT AND 30-50 MPH WIND GUSTS AT THE SFC. STORM TOPS TO FL450 WITH SOME SMALL HAIL AND FREQUENT LIGHTNING ALSO PSBL. HAVE INCLUDED VCTS IN ALL TAFS BUT GREATEST RISK WILL BE FOR SRN AND WESTERN SITES. LOCALIZED IFR CONDS INVOF STORMS IS LIKELY. WINDS OUTSIDE OF STORMS WILL BE SE AT 10-15 KT WITH SOME GUSTS TO 20 KT. TSRA/SHRA WILL DIMINISH BY 03Z WITH MVFR/IFR CONDS RETURNING OVRNGT WITH STRATUS BUILDING BACK IN. /ALLEN/ && .PREV DISCUSSION... /ISSUED AT 434 AM CDT THU MAY 30 2013/ THROUGH FRIDAY NIGHT... THE GFS INDICATES GREATER MID LEVEL SUBSIDENCE/DRYING FOR FRIDAY WHICH MAY LIMIT AFTERNOON THUNDERSTORM COVERAGE COMPARED TO YESTERDAY AND TODAY. OTHERWISE...TEMPERATURES WILL BE TYPICAL FOR THE END OF MAY WITH HIGHS REACHING THE MID TO UPPER 80S. /EC/ SATURDAY THROUGH WEDNESDAY... SATURDAY THROUGH NEXT WEDNESDAY...DECENT CHANCES FOR SHOWERS AND STORMS CONTINUE ACROSS THE FORECAST AREA THROUGH THE WEEKEND. THESE CHANCES WILL PRIMARILY BE DURING THE AFTERNOON HOURS...BUT WILL BE ENHANCED A BIT ON SUNDAY AS A FRONT PUSHES THROUGH THE ARKLAMISS REGION. A FEW STORMS COULD BE STRONG BOTH SATURDAY AND SUNDAY AFTERNOONS. THIS LOOKS TO PARTICULARLY BE THE CASE FOR SUNDAY AFTERNOON DUE TO BETTER MOISTURE CONVERGENCE ALONG THE FRONT... SLIGHTLY INCREASED LOW-LEVEL FLOW...AND CAPE VALUES GENERALLY PROGGED TO RANGE BETWEEN 2500-3000 J/KG. THIS POTENTIAL WILL CONTINUE TO BE HIGHLIGHTED IN THE HWO. SLIGHTLY DRIER AIR WILL FILTER INTO THE REGION...ALONG WITH SLIGHTLY COOLER OVERNIGHT LOW AND AFTERNOON HIGH TEMPERATURES...BEHIND THE FRONT DURING THE FIRST PART OF THE WORK WEEK. SLIGHT CHANCES FOR MAINLY AFTERNOON/EVENING CONVECTION WILL AGAIN CREEP BACK INTO THE FORECAST ON WEDNESDAY AS LOW-LEVEL MOISTURE SUBTLY INCREASES AND AN UPPER LEVEL DISTURBANCE SHIFTS EAST INTO THE REGION. /19/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/ALLEN/EC/19
Hazardous weather outlook, May 30, 4:56 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 456 AM CDT THU MAY 30 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 311000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 453 AM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN THE UNSTABLE AND MOIST AIRMASS OVER THE ARKLAMISS TODAY...WITH A FEW STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AND SMALL HAIL...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS COULD DEVELOP THIS WEEKEND OVER PORTIONS OF THE ARKLAMISS AS A COLD FRONT APPROACHES A WARM AND UNSTABLE AIRMASS FROM THE NORTHWEST. THE RISK FOR STRONG STORMS MAY INCREASE SATURDAY AFTERNOON AND EVENING...AND THEN CONTINUE AGAIN SUNDAY AFTERNOON. STRONG WIND GUSTS AND HAIL WOULD BE THE PRIMARY RISKS WITH THE MOST INTENSE STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...COULD BE NECESSARY THIS AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC/19/
In the hours before
Special weather statement, May 30, 12:32 PM CDT, 40 minutes before
MSZ049-055-056-301805- SMITH MS-SIMPSON MS-RANKIN MS- 1232 PM CDT THU MAY 30 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1232 PM CDT THU MAY 30 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF MAGEE AT 1233 PM CDT...MOVING NORTH AT 35 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN SOUTHEASTERN RANKIN...EASTERN SIMPSON AND WESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3215 8992 3221 8957 3182 8949 3179 8987 TIME...MOT...LOC 1733Z 173DEG 30KT 3192 8969 JA
Special weather statement, May 30, 12:33 PM CDT, 39 minutes before
MSZ049-055-056-301805- SMITH MS-SIMPSON MS-RANKIN MS- 1233 PM CDT THU MAY 30 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1233 PM CDT THU MAY 30 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER SANATORIUM AT 1233 PM CDT...MOVING NORTH AT 25 MPH. PEOPLE IN SOUTHEASTERN RANKIN...EASTERN SIMPSON AND WEST CENTRAL SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3210 8992 3212 8964 3187 8964 3183 8985 TIME...MOT...LOC 1733Z 167DEG 22KT 3194 8977 CME
Special weather statement, May 30, 12:57 PM CDT, 15 minutes before
MSZ049-050-056-301825- SMITH MS-SCOTT MS-RANKIN MS- 1257 PM CDT THU MAY 30 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1257 PM CDT THU MAY 30 2013 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF WHITE OAK AT 1257 PM CDT...MOVING NORTH AT 30 MPH. PEOPLE IN SOUTHEASTERN RANKIN...SOUTHWESTERN SCOTT AND NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3226 8992 3230 8964 3206 8964 3206 8984 TIME...MOT...LOC 1757Z 170DEG 24KT 3210 8976 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:19 PM CDT | Special Weather Statement | JAN | Lowndes | 31 min |
| May 30, 12:32 PM CDT | Special Weather Statement | JAN | Smith | 33 min |
| May 30, 12:33 PM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| May 30, 12:57 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| May 30, 1:45 PM CDT | Special Weather Statement | JAN | Scott | 25 min |
| May 30, 1:58 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott | 47 min |
| May 30, 2:02 PM CDT | Special Weather Statement | JAN | Smith | 28 min |
| May 30, 2:06 PM CDT | Special Weather Statement | JAN | Madison | 29 min |
| May 30, 2:33 PM CDT | Special Weather Statement | JAN | Attala | 32 min |
| May 30, 3:25 PM CDT | Special Weather Statement | JAN | Montgomery | 30 min |
| May 30, 3:43 PM CDT | Special Weather Statement | JAN | Leflore | 32 min |
| May 30, 4:04 PM CDT | Special Weather Statement | JAN | Humphreys | 31 min |
| May 30, 4:34 PM CDT | Special Weather Statement | JAN | Sunflower | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.